| Model Number |
RF-DGP-S |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
Burning Sensation (2146)
| Date of Event |
10/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The results, method and conclusion codes along with investigation results will be provided in the final report.
Event or Problem Description
Related manufacturer reference number: 2184149-2019-00198, 2182269-2019-00184, 2182269-2019-00185.During a cervical spine ablation procedure, the grounding pad was placed on the patient's right flank.While ablation was being performed the patient complained of a burning sensation from the grounding pad.The pad was removed but no burn or inflammation was noted.The grounding pad was replaced with the same lot number and placed on the patient's left side.The same issue occurred with the patient having a burning sensation.The grounding pad was replaced again with the same lot number, and the issue recurred.The procedure ended up being cancelled.There were no adverse consequences to the patient.
Additional Manufacturer Narrative
One rf disposable grounding pad was received for evaluation.The results of the investigation concluded that the device functioned as intended during a simulated lesion test.The presence of a hair-like foreign material on the grounding pad, in addition to the event description, is consistent with placement of the grounding pad over hair.The rf disposable grounding pad instructions for use (ifu) warns ¿avoid placement over scars, bony prominences, prosthesis, hair, or ecg electrodes.Failure to achieve good skin contact by the entire surface of the grounding pad may result in significant electrosurgical burns at the pad location¿.A review of receiving inspection results for this lot number confirmed the product was manufactured according to specifications.
Event or Problem Description
Additional related manufacturer reference number: 2182269-2019-00241.